Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 14, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 8, 2008, 3:44 PM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2008, 3:44 PM EDT (19:44 UTC)
- Expired
- Jun 8, 2008, 4:15 PM EDT
- In force
- 31 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT
The radar
The Brookhaven radar (KOKX), 69 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 12:39 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:06 PM EDT, 38 minutes earlier.
Area forecast discussion, Jun 8, 3:06 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
306 PM EDT SUN JUN 8 2008
.SYNOPSIS...
STRONG HIGH PRESSURE OFF THE MID-ATLANTIC COAST WILL KEEP HOT AND
HUMID CONDITIONS IN THE FCST THROUGH THE MIDDLE OF THIS WEEK. A
COLD FRONT WILL BRING MORE SEASONAL TEMPERATURES TO THE REGION
LATE IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
HIGHLY UNSTABLE AIRMASS IN PLACE OVER THE CWA WITH TEMPS RUNNING
IN THE LOW TO MID 90S AND SFC DEWPOINTS IN THE UPPER 60S TO AROUND
70. LATEST NAM MODEL SOUNDINGS SHOWING INVERTED-V PATTERN...AS
WELL AS CAPE VALUES BETWEEN 1500-2000 J/KG...A LIFTED INDEX CLOSE
TO -5 AND PWATS OVER 2. WEAK COLD POOL ALOFT ASSOCIATED WITH SOME
WEAK UPPER LEVEL ENERGY THE FOCUS FOR STRONG TO SEVERE SHOWERS AND
TSTMS THAT HAVE DEVELOPED OVER CENTRAL NY AND NE PA. THOSE STORMS
WILL TRACK E TO SE INTO THE CWA...WITH NORTHERN ZONES MOST LIKELY
TO SEE ACTIVITY. SEVERE THUNDERSTORM WATCH CONTINUES TO THE TRI-
STATE AREA THROUGH THIS EVENING...AS ANY STORM THAT DOES FIR UP
COULD EASILY GO SEVERE GIVEN THE CONDITIONS.
STORMS WILL TAPER OFF THIS EVENING WITH LOSS OF DIURNAL HEATING. A
WARM...MUGGY NIGHT SETS UP WITH MAINLY CLEAR SKIES AND OVERNIGHT
LOWS IN THE UPPER 70S ACROSS NYC AND IN THE 60S MOST ELSEWHERE.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
DEEP RIDGE ALONG THE EASTERN SEABOARD WILL REMAIN IN CONTROL
THROUGH TUE...AND 850 MB TEMPS 20-22C WILL YIELD SFC TEMPS 95-100
ACROSS NYC AND URBANIZED AREAS OF NJ AND HIGHS IN THE THE MID TO
UPPER 90S ACROSS THE REST OF THE CWA. SFC DEWPOINTS WILL GENERALLY
BE IN THE UPPER 60S TO AROUND 70 WITH LITTLE MIXING IN THE
AFTERNOON. THE RESULTING HEAT INDEX WILL AVERAGE 100-104
THROUGHOUT MUCH OF THE CWA...WITH ONLY THE IMMEDIATE COAST AND
EASTERN CT/LONG ISLAND BEING SPARED. HEAT ADVISORY REMAINS IN
EFFECT FOR MON AFTERNOON...AND ONE WILL MOST LIKELY BE ADDED FOR
TUE. WITHOUT COLD POOL ALOFT ON MON...NOT EXPECTING CONVECTIVE
ACTIVITY TO DEVELOP.
PATTERN BEGINS TO CHANGE ON TUE AS HIGH PRES SHIFTS EAST AS A
COLD FRONT APPROACHES FROM THE WEST. CURRENT TIMING WILL BRING THE
FRONT INTO CENTRAL NY AND CENTRAL PA BY MIDDAY TUE...THEN INTO
NJ/NYC AND LOWER HUDSON VALLEY EARLY TUE EVENING. WITH HIGH
INSTABILITY LEVELS OVER THE REGION AND INCREASING DEEP LAYER SHEAR
AND LOWERED LFCS...ORGANIZED CONVECTION...WITH STRONG TO SEVERE
STORMS WILL BE POSSIBLE TUE AFTERNOON/NIGHT.
COLD FRONT CLEARS THE REGION BY WED MORNING WITH ONLY LINGERING
SHOWERS OUT EAST. NORTHWEST WINDS AND 850 MB TEMPS 10-12C WILL
YIELD MUCH MORE REASONABLE TEMPERATURES...YET STILL ABOUT 10
DEGREES ABOVE NORMAL...WITH HIGHS IN THE MID 80S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE LONG TERM PERIOD LOOKS GENERALLY QUIET AS A SURFACE HIGH BUILDS
INTO THE AREA. THIS WILL RESULT IN DRY CONDITIONS THROUGH SATURDAY
MORNING. SOME OF THE GUIDANCE IS HINTING AT A FRONTAL BOUNDARY AND
SURFACE LOW MOVING INTO THE AREA SATURDAY AFTERNOON AND INTO SUNDAY.
WILL GO AHEAD AND CARRY SLIGHT CHANCE SHOWERS AND THUNDERSTORMS IN
THE FORECAST. HIGHS THROUGH THE LONG TERM PERIOD WILL BE SLIGHTLY
ABOVE NORMAL AS HIGHS CLIMB INTO THE LOWER AND MIDDLE 80S.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
GENERALLY VFR CONDITIONS. COULD HAVE SOME ISOLD MVFR VSBYS IN HZ
THIS AFTERNOON. HIGH CLOUDS ASSOCIATED WITH DECAYING MCS OVER THE
EASTERN GREAT LAKES WORKING THEIR WAY INTO THE REGION. VERY
UNSTABLE AGAIN TODAY AND OUTFLOW BOUNDARIES FROM MCS COULD VERY
WELL BE ENOUGH TO TRIGGER SOME TSTMS AGAIN THIS AFTN. NOT
INCLUDING IN TAFS AS TIMING/LOCATION OF INITIATION IS TO DIFFICULT
TO PINPOINT AT THIS TIME. TSTM AREA BEING INDICATED OVER SOUTH
CENTRAL NYS IN 11Z CCFP (VALID AT 17Z)...SO DAY SHIFT WILL NEED TO
MONITOR LATER ISSUANCES.
SEA BREEZE DEVELOPMENT LESS LIKELY TODAY DUE TO A STRONG WEST
FLOW IN THE MIXED LAYER. W/SW WINDS WILL BE AROUND 10 KT.
OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY...
PERIODS OF MORNING FOG AND AFTERNOON HAZE EXPECTED THRU TUESDAY
AS THE PATTERN BECOMES STAGNANT. ISOLATED AFTERNOON TSTMS ARE
POSSIBLE...BUT VFR CONDITIONS PREVAIL OVERALL DURING THE DAYTIME.
THE NEXT SIGNIFICANT SYNOPTIC FEATURE WILL BE A COLD FRONT TUESDAY
NIGHT/WEDNESDAY PERIOD. THIS MAY PRODUCE TSTMS WITH THE FRONTAL
PASSAGE AND NW FLOW WITH HIGH PRESSURE BUILDING BACK IN
THEREAFTER.
&&
.MARINE...
SUB-SCA WINDS AND SEAS THROUGH THE PERIOD. WE WILL HOWEVER NEED TO
BE COGNIZANT OF THE AMBROSE JET EACH AFTN AND EVE. A SW FLOW OF
10-15 KT WILL GENERALLY PREVAIL THROUGH TUE EVE AS A BERMUDA HIGH
REMAINS ANCHORED OFF THE SE COAST. A COLD FRONT WILL MOVE ACROSS THE
AREA WATERS TUE NIGHT/WED MORNING WITH TSTMS POSSIBLE AND WINDS
VEERING AROUND TO THE NW IN ITS WAKE. HIGH PRESSURE RETURNS TO THE
AREA WEDNESDAY AFTERNOON AND THURSDAY.
&&
.HYDROLOGY...
SHOWERS AND TSTMS THIS AFTERNOON/EVENING COULD RESULT IN LOCALIZED
RAINFALL AMOUNTS OVER 1 INCH IN THE HEAVIEST STORMS AND DUE TO
ANY TRAINING EFFECTS. THIS WOULD RESULT IN LOCALIZED FLASH
FLOODING AND MINOR RISES OF LOCAL RIVERS AND STREAMS.
OTHERWISE...NEXT CHANCE FOR ORGANIZED CONVECTION WILL BE TUE
AFTERNOON/EVENING AS A COLD FRONT MOVES THROUGH THE REGION.
LOCALLY HEAVY RAIN WILL BE POSSIBLE.
&&
.CLIMATE...
THE HEAT WAVE CONTINUES INTO THE EARLY THIS WEEK. HERE ARE THE RECORD
HIGH TEMPERATURES FOR EACH OF OUR 6 MAJOR CLIMATE SITES THROUGH
TUESDAY:
SUNDAY MONDAY TUESDAY
EWR 97/1999 99/1933 98/1974
BDR 93/1999 91/1984 96/1974
NYC 95/1933 97/1933 95/1984
LGA 96/1984 95/1984 95/1984
JFK 96/1999 96/1984 93/1984
ISP 95/1999 90/1984 90/1997
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY FROM 12 PM TO 7 PM EDT MONDAY FOR CTZ005>007-009.
NY...HEAT ADVISORY FROM 12 PM TO 7 PM EDT MONDAY FOR NYZ067>077.
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NYZ067>076.
NJ...HEAT ADVISORY FROM 12 PM TO 7 PM EDT MONDAY FOR NJZ002>006-011.
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NJZ002>006-011.
MARINE...NONE.
&&
SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...BC
AVIATION...BC
MARINE...BC
HYDROLOGY...MPS
CLIMATE...MPSHazardous weather outlook, Jun 8, 3:26 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 326 PM EDT SUN JUN 8 2008 CTZ010-011-091000- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- 326 PM EDT SUN JUN 8 2008 ...SEVERE THUNDERSTORM WATCH 486 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002>006-011-NYZ067>076-091000- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- QUEENS- 326 PM EDT SUN JUN 8 2008 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 486 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 12 PM TO 7 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>007-009-NYZ077-091000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- SOUTHERN FAIRFIELD-NASSAU- 326 PM EDT SUN JUN 8 2008 ...SEVERE THUNDERSTORM WATCH 486 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 12 PM TO 7 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ008-012-NYZ078>081-091000- NORTHERN NEW LONDON-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 326 PM EDT SUN JUN 8 2008 ...SEVERE THUNDERSTORM WATCH 486 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-091000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 326 PM EDT SUN JUN 8 2008 ...SEVERE THUNDERSTORM WATCH 486 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jun 8, 2:21 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 221 PM EDT SUN JUN 8 2008 NJZ002-003-NYZ067-069-081845- BERGEN-ORANGE-ROCKLAND-WESTERN PASSAIC- 221 PM EDT SUN JUN 8 2008 ...STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BERGEN...PASSAIC... ROCKLAND AND SOUTHERN ORANGE COUNTIES... AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HIGHLAND LAKE...OR NEAR WEST MILFORD...AND MOVING EAST AT 29 MPH. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
Local storm report, Jun 8, 3:02 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
302 PM EDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM LIGHTNING WEST MILFORD 41.11N 74.40W
06/08/2008 PASSAIC NJ LAW ENFORCEMENT
HOUSE FIRE FROM A LIGHTNING STIRKE
&&
JMLocal storm report, Jun 8, 3:02 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE UPTON NY
302 PM EDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM LIGHTNING WEST MILFORD 41.11N 74.40W
06/08/2008 PASSAIC NJ LAW ENFORCEMENT
HOUSE FIRE FROM A LIGHTNING STRIKE
&&
JMSpecial weather statement, Jun 8, 3:13 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 313 PM EDT SUN JUN 8 2008 NYZ067-081945- ORANGE- 313 PM EDT SUN JUN 8 2008 ...STRONG THUNDERSTORM WILL IMPACT ORANGE COUNTY... AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WURTSBORO...AND MOVING SOUTHEAST AT 43 MPH. THIS STORM WILL BE... NEAR MIDDLETOWN BY 325 PM. NEAR GOSHEN BY 335 PM. NEAR CHESTER BY 340 PM. NEAR MONROE BY 345 PM. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND DAMAGING WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
Special weather statement, Jun 8, 3:17 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 317 PM EDT SUN JUN 8 2008 NYZ067-068-070-081945- NORTHERN WESTCHESTER-ORANGE-PUTNAM- 317 PM EDT SUN JUN 8 2008 ...STRONG THUNDERSTORM WILL IMPACT EASTERN ORANGE...NORTHERN WESTCHESTER AND PUTNAM COUNTIES... AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COLD SPRING...AND MOVING EAST AT 33 MPH. THIS STORM WILL BE... NEAR FAHNESTOCK STATE PARK BY 325 PM. NEAR MAHOPAC BY 335 PM. NEAR CARMEL BY 340 PM. NEAR BREWSTER BY 345 PM. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND DAMAGING WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
Special weather statement, Jun 8, 3:31 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 331 PM EDT SUN JUN 8 2008 CTZ006-082000- NORTHERN NEW HAVEN- 331 PM EDT SUN JUN 8 2008 ...STRONG THUNDERSTORM WILL IMPACT NORTHERN NEW HAVEN COUNTY... AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF OAKVILLE...OR 8 MILES NORTHWEST OF WATERBURY...AND MOVING SOUTHEAST AT 30 MPH. THIS STORM WILL BE... NEAR WOLCOTT BY 345 PM. NEAR CHESHIRE BY 400 PM. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND DAMAGING WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:13 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 32 min |
| Jun 7, 8:15 PM EDT | Special Marine Warning | OKX | 45 min | |
| Jun 8, 4:51 AM EDT | Heat Advisory | OKX | Bronx, Kings, New York, Orange, Putnam, Richmond and 3 more | 38 hr |
| Jun 8, 2:28 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland | 32 min |
| Jun 8, 4:11 PM EDT | Special Marine Warning | OKX | 49 min | |
| Jun 8, 4:14 PM EDT | Special Marine Warning | OKX | 31 min | |
| Jun 8, 4:51 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 20 min |
| Jun 8, 4:52 PM EDT | Areal Flood Advisory | OKX | Rockland, Westchester | 33 min |
| Jun 8, 4:52 PM EDT | Special Marine Warning | OKX | 38 min | |
| Jun 8, 5:06 PM EDT | Areal Flood Advisory | OKX | Suffolk | 54 min |
| Jun 8, 5:27 PM EDT | Special Marine Warning | OKX | 48 min | |
| Jun 8, 5:38 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 32 min |
| Jun 8, 5:45 PM EDT | Special Marine Warning | OKX | 60 min | |
| Jun 8, 6:00 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens | 27 min |
| Jun 8, 7:01 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 44 min |
| Jun 8, 7:02 PM EDT | Special Marine Warning | OKX | 43 min | |
| Jun 8, 7:24 PM EDT | Severe Thunderstorm Warning | OKX | Queens | 21 min |
| Jun 8, 7:45 PM EDT | Special Marine Warning | OKX | 45 min | |
| Jun 8, 4:39 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 44 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.